Heat, Daviess
- When
- August 5, 11:00 AM CST to August 9, 6:00 PM CST
- Where
- Daviess forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
Surface high pressure located over the Deep South remained nearly stationary. A persistent hot and humid southwest wind flow around this high brought an extended period of dangerously high heat indices, ranging from 105 to 110 degrees on several afternoons.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Surface high pressure located over the Deep South remained nearly stationary. A persistent hot and humid southwest wind flow around this high brought an extended period of dangerously high heat indices, ranging from 105 to 110 degrees on several afternoons. In northern Christian County, heat was ruled as the secondary cause of death (indirect fatality) following an ATV accident. The primary cause of death was asphyxiation when the ATV rolled on top of him. About 40 people were treated at Paducah hospitals for heat illnesses, and at least five were treated at an Owensboro hospital. An exact count was not available from most hospitals. Schools moved sports team workouts indoors or cancelled them. The state highway department altered its hours for outdoor workers to begin earlier in the morning and end earlier in the afternoon. Cooling shelters were opened in Paducah, Madisonville, Hopkinsville, Owensboro, and Mclean County. Some utilities set usage records, including Kentucky Utilities and TVA (Tennessee Valley Authority).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 5, 2:16 AM CST, 8 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
316 AM CDT SUN AUG 5 2007
.DISCUSSION...
MAIN FORECAST CONCERNS ARE HIGH TEMPS AND HEAT INDICES TODAY AND
THROUGH THE UPCOMING WORK WEEK.
LATEST MAV/MET/FWC AND MEX ALL KEEP HIGH TEMPS IN THE 94 TO EVEN
100 DEGREE RANGE THROUGH AT LEAST FRIDAY. WITH HIGH PRESSURE TO
OUR SOUTH...PERSISTENT SOUTHWEST FLOW WILL HELP DEW POINTS REMAIN
IN THE 70 TO 75 DEGREE RANGE. LATEST SOUNDINGS INDICATE ANY MIXING
WILL BRING MID AFTERNOON DEW POINTS DOWN TO 68 TO 69 DEGREES AT
BEST. WITH HIGH TEMPS AND DEW POINTS IN THESE RANGES...AFTERNOON
HEAT INDICES WILL REACH 105 DEGREES AT MANY LOCATIONS TODAY...AND
EVEN MORE SO ON MONDAY. WILL BE ISSUING A HEAT ADVISORY FOR THIS
AFTERNOON THROUGH MONDAY AFTERNOON ACROSS THE ENTIRE PAH FORECAST
AREA. MODELS INDICATE THIS WEATHER PATTERN WILL PERSIST THROUGH
THE WEEK...WHICH WILL LIKELY LEAD TO AT LEAST ADDITIONAL HEAT
ADVISORIES.
AS FOR ANY RELIEF FROM THE DROUGHT CONDITIONS...THE LATEST NAM
TRIES TO BRING IN VERY LIGHT QPF TO PORTIONS OF WEST KENTUCKY THIS
AFTERNOON INTO THIS EVENING...AND TO THE EASTERN HALF OF THE PAH
FA MONDAY AFTERNOON INTO MONDAY NIGHT. GFS HINTS AT A WEAK TROUGH
PASSING TO OUR NORTH TUESDAY NIGHT. BELIEVE EVEN IF ANYTHING DOES
MATERIALIZE...ANY ACTIVITY WOULD BE EXTREMELY ISOLATED IN NATURE
AND WILL NOT INCLUDE ANY POPS IN THE FORECAST FOR NOW.
FOR TEMPS...MAV GUIDANCE IS RUNNING A LITTLE BIT WARMER THAN THE
MET. THOUGH MAV VALUES ARE QUITE POSSIBLE...WENT WITH MORE OF A
COMPROMISE FOR NOW AND WILL SEE WHICH MODEL DOES BETTER TODAY.
MADE VERY FEW CHANGES IN THE EXTENDED...WITH MEX GUIDANCE KEEPING
THE ENTIRE AREA IN THE UPPER 90S TO AROUND 100 DEGREES. CURRENT
FORECAST REFLECTS READINGS NEAR TO A LITTLE BELOW THE LATEST
MEX...WHICH LOOKS GOOD FOR NOW.
&&
.AVIATION...
MAY BE BRIEF MVRF VSBYS IN BR AND HZ EARLY ON AT THE TAF SITES.
OTHERWISE A FEW CU EXPECTED TODAY ALONG WITH HI CLOUD DEBRIS FROM
CONVECTION OVER THE UPPER MIDWEST. IF ISOLD CONVECTION FORMS...THE
PROBABILITY IS TOO LOW TO MENTION IN THE TAFS. SW WINDS EXPECTED
TODAY WITH A FEW GUSTS 15 TO 20 KTS POSSIBLE. LIGHT SW WIND TONIGHT
IS EXPECTED ALONG WITH A FEW HIGH CLOUDS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC....RST
AVIATION...CNHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 445 AM CDT SUN AUG 5 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-060945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 445 AM CDT SUN AUG 5 2007 ...A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL REACH THE UPPER 90S TODAY. COMBINED WITH THE HIGH RELATIVE HUMIDITY...HEAT INDEX READINGS WILL BE NEAR 105 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON TEMPERATURES WILL CLIMB INTO THE UPPER 90S ON MONDAY...AGAIN PRODUCING HEAT INDICES AROUND 105 DEGREES. THESE CONDITIONS WILL PERSIST THROUGH THE WEEK...WITH ADDITIONAL HEAT ADVISORIES LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RST
The national radar mosaic for the moment the first event began.
22 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48753, 48757, 48747, 48751, 48759, 48764, 48766, 48767, 48768, 48769, 48770, 48748, 48749, 48750, 48752, 48755, 48756, 48758, 48760, 48761, 48762, 48763.